MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7FR X 16CM; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7FR X 16CM; CATHETER,INTRAVASCULAR,THERAP
Catalog Number CV-22703-E
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the physician, while preparing the cvc set before injecting it into the patient, discovered that the wire in the package was kinked." associated compalints: 3006425876-2024-00935, 3006425876-2024-00934, and 3006425876-2024-00933.
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer provided two photos for analysis.The photo shows the guide wire was assembled inside the guide wire tubing and was kinked.The tubing was observed to be inserted into the blue advancer.The tubing straightener nor the cap were present.The customer also returned one, opened cvc kit for analysis.The guide wire cap and straightening tube were not returned.It was noted that the guide wire tubing was not inserted into the blue advancer.This does not match how the sample is pictured in the customer image.Therefore, it is assumed that the tubing disconnected while in transit to the morrisville site.No obvious signs of use were observed on the sample.The guide wire was observed to have two kinks towards the distal j-bend.The distal j-bend was misshapen but intact.Microscopic examination confirmed the kinks in the guide wire body.Both welds were present and were observed to be full and spherical.During full assembly, the kinking on the guide wire would have been located within the guide wire straightening tube during packaging , shipping, and storage, protecting it from damage.No other defects or anomalies were observed on the returned guide wire assembly.The kinks in the guide wire were located 400mm and 415mm from the proximal weld.The total guide wire length measured 456mm, which is within the specification limits of 450mm-458mm per the guide wire product drawing.The guide wire outer diameter measured 0.790mm, which is within the specification limits of 0.0788mm-0.826mm per the guide wire product drawing.The guide wire was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe (ars) approximately 10 cm until it passes through syringe valves or into introducer needle".The guide wire was advanced through a lab inventory ars/18ga introducer needle subassembly to functionally test the guide wire.The undamaged portions of the guide wire passed through both components with little to no resistance.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report of a kinked guide wire was confirmed through complaint investigation of the returned sample.Two kinks were observed towards the distal end of the guide wire body.The guide wire met all relevant dimensional, and a device history record review was performed with no relevant findings.During normal assembly, the kinked portion of the guidewire would be protected within the guide wire cap/straightening tube of the advancer assembly; however, both components were missing from the returned assembly.Based on the customer report and sample received, the potential root cannot be determined as it is unknown when the damage occurred.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
It was reported that "the physician, while preparing the cvc set before injecting it into the patient, discovered that the wire in the package was kinked." associated complaints: 3006425876-2024-00935, 3006425876-2024-00934, 3006425876-2024-00933 and 3006425876-2024-00930.

Brand Name
ARROW CVC SET: 3-LUMEN 7FR X 16CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20332960
Report Number3006425876-2024-00930
Device Sequence Number21264479
Product Code FOZ
UDI-Device Identifier10801902029338
UDI-Public(01)10801902029338(11)230920(17)250823(10)71F23J0779(21)
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2025
Device Catalogue NumberCV-22703-E
Device Lot Number71F23J0779
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown